Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


substitute abavacir for d4t?
Oct 25, 1999

I am currently on d4t, ddI and Sustiva, and am having problems with neuropathy and facial and limb wasting. I know its not a sure thing that d4t is the primary cause of wasting, we were thinking of taking out the d4t. The obvious substitution is azt, I guess, since its another thymidine analog. But we were also thinking about abacavir, and I was wondering how it fits in with the thymidine/guanasine(sp?) distinction. (I've always heard that it is more like a really strong 3tc. In other words, is it more like azt and d4t or like ddI and 3tc? It sounds like its strong enough that its likely to work in combination with abacavir and sustiva, which is what we are thinking. But I am wondering about resistance down the line, if/when the combo fails. I've always assumed that its better to hit the virus with a thymidine and a guanasine analog. This is all pretty confusing to me; I just dont want to end up with a regimen that limits my options later. Thanks for all your great help here.

Response from Dr. Holodniy

I am not sure that we are that sophisticated yet to know the exact answer to your question. Abacavir is a very potent agent and can work well with sustiva. MH



Previous
Interactions between cold medications and HIV medications
Next
Biovir

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement